Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What drugs help ease withdrawal symptoms from Methadone?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
what drugs help ease withdrawal symptoms from methadone? Does diazepam help?
Posted Sat, 8 Mar 2014 in Medicines and Side Effects
Answered by Dr. Saul Weinreb 1 hour later
Brief Answer: clonidine Detailed Answer: Hi, Thanks for your query. The most commonly used drug in methadone withdrawal is clonidine. It is generally safe to use if you don't have any blood pressure problems, and it reduces the agitation, palpitations, and anxiety. Other anti anxiety medications like diazepam can help as well, but clonidine is more commonly used. Other options include slower tapering off of the methadone, using anesthetics to induce sleep, or subutex. All of these options require medical supervision, so make sure to do them with your doctor and discuss what is right fr you. I wish you the best of luck in getting off the methadone. You should be proud of yourself for what you are doing, it is not easy and takes a lot of courage. Keep up the good work! I hope this was helpful, if you have any more questions, please let me know.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor